Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 519, NWS Blacksburg, VA

August 25, 2011Bedford County, Campbell County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 6:44 PM EDT for Bedford County, Campbell County, Pittsylvania County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 6:44 PM EDT (22:44 UTC)
Expired
Aug 25, 2011, 7:30 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Campbell County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS51 KRNK 252244
SVRRNK
VAC019-031-143-252330-
/O.NEW.KRNK.SV.W.0519.110825T2244Z-110825T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 730 PM EDT.

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SMITH MOUNTAIN LAKE STATE PARK...OR 6 MILES SOUTHWEST OF
  HUDDLESTON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITH MOUNTAIN LAKE STATE PARK...
  HUDDLESTON...
  LEESVILLE...
  HURT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3696 7917 3701 7960 3704 7960 3706 7959
      3707 7961 3718 7962 3727 7915
TIME...MOT...LOC 2245Z 271DEG 16KT 3709 7953

$$

SK
2 follow-up statements
312 
WWUS51 KRNK 252302
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT THU AUG 25 2011

VAC019-031-143-252330-
/O.CON.KRNK.SV.W.0519.000000T0000Z-110825T2330Z/
PITTSYLVANIA VA-CAMPBELL VA-BEDFORD VA-
702 PM EDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND SOUTHERN
BEDFORD COUNTIES...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEESVILLE...OR 6 MILES
SOUTHEAST OF HUDDLESTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEESVILLE...
  ALTAVISTA...
  HURT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3703 7949 3717 7948 3727 7915 3696 7917
TIME...MOT...LOC 2303Z 271DEG 16KT 3709 7942

$$

SK
071 
WWUS51 KRNK 252326
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU AUG 25 2011

VAC019-031-143-252337-
/O.EXP.KRNK.SV.W.0519.000000T0000Z-110825T2330Z/
PITTSYLVANIA VA-CAMPBELL VA-BEDFORD VA-
726 PM EDT THU AUG 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA...
SOUTHWESTERN CAMPBELL AND SOUTHERN BEDFORD COUNTIES EXPIRES AT 730 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3703 7949 3717 7948 3727 7915 3696 7917
TIME...MOT...LOC 2327Z 271DEG 16KT 3709 7929

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:46 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 25, 3:46 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT THU AUG 25 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL
ACROSS SOUTHERN VIRGINIA. NUMEROUS SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT WILL TAPER OFF LATE IN THE EVENING. SOME
OF THE STORMS INTO THIS EVENING ARE EXPECTED TO HAVE
STRONG WINDS...HAIL AND HEAVY DOWNPOURS. AS THE FRONT STALLS
OVER THE AREA...SHOWERS WILL AGAIN BE FOUND MAINLY ALONG AND
EAST OF THE BLUE RIDGE ON FRIDAY. MEANWHILE...HURRICANE IRENE
WILL HAVE A MINIMAL IMPACT ON OUR AREA...BUT MAY BRING
PRECIPITATION AND STRONG WINDS TO THE PIEDMONT FROM LYNCHBURG
AND DANVILLE...EASTWARD. AT THIS TIME...IT APPEARS THE HEAVIEST
PRECIPITATION WILL FALL ALONG THE COAST.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM EDT THURSDAY...
CONVECTION ID FINALLY DEVELOPING OUT AHEAD OF THE ORIGINAL LINE OF
SHOWERS/TSTMS ASSOCIATED WITH THE UPPER SHORT AVE CROSSING THE
SRN/CENTRAL APPLNS AT THIS TIME. MOST OF THE CONVECTION HAS
DEVELOPED ALONG THE BLUE RIDGE NE OF ROA...AS THIS IS WHERE THE
BETTER DYNAMICS/COOLER AIR ALOFT IS ARRIVING FIRST. HOWEVER...WE
STILL EXPECT IT TO UNZIP FURTHER SW ALONG THE BLUE RIDGE...AND MOVE
OFF INTO THE FOOTHILLS AND PIEDMONT. WITH STRONGEST DYNAMICS
ACROSS THE NERN CWA...SPC HAS ISSUED A SEVERE TSTM WATCH.
CONVECTION WILL WEAKEN BY LATE EVENING AS THE UPPER TROUGH MOVES
EAST OF THE CWA.

OVERNIGHT...SKIES WILL CLEAR SOME. WITH THE RAINFALL AND INCREASED
HUMIDITY...WE EXPECT AT LEAST PATCHY FOG TO DEVELOP MOST AREAS.
LOWS WILL BE WARM AND MUGGY- MAINLY MID TO UPPER 60S.

FRIDAY...INCREASING EASTERLY FLOW INTO THE FORECAST AREA...
COMBINED WITH THE AMPLE MOISTURE...WILL HELP GENERATE AT LEAST SCT
SHOWERS. MODEL SOUNDINGS SHOW STRENGTHENING SUBSIDENCE IN THE
UPPER LEVELS RELATED TO IRENE/S OUTFLOW...AND THERE IS SOME
QUESTION WHETHER OR NOT WE SEE TSTMS. HOWEVER...MODELS DO SHOW
BANDED SHOWERS IN AREAS OF LOW LEVEL CONVERGENCE IN THE MTNS...AND
WITH THE HIGH PWATS...THINK WE MAY SEE SOME AREAS THAT GET HEAVY
RAIN. HIGHS HAVE BEEN TRIMMED BACK SOME DUE TO EXPECTED CLOUD
COVER. HOWEVER...WILL BE QUITE MUGGY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 245 PM EDT THURSDAY...

THE MAIN AREA OF CONCERN DURING THIS PORTION OF THE FORECAST WILL BE
THE EXTENT TO WHICH HURRICANE IRENE DOES OR DOES NOT IMPACT THE
AREA. OFFICIAL FORECAST TRACKS TODAY HAVE TRENDED EVER SO SLIGHTLY
BACK TO THE WEST. THERE IS STILL AMPLE TIME FOR THIS FORECAST TO
FLUCTUATE SOME MORE AS THE WEEKEND APPROACHES.

FRIDAY EVENING...LIGHT RAIN WILL CONTINUE INTO THE EVENING HOURS AS
EASTERLY FLOW IS EXPECTED TO CONTINUE OFF THE ATLANTIC...NORTH OF
THE APPROACH OF IRENE. THIS MOIST FLOW WILL CONTINUE ITS UPSLOPE
TRAJECTORY THAT BEGAN DURING THE DAY ON FRIDAY. HOWEVER...AS IRENE
CONTINUES NORTHWARD...WE WILL LOSE THE EASTERLY COMPONENT AS IS BACKS
MORE TO THE NORTH. ANTICIPATE LIGHT RAIN ACROSS MAINLY THE MOUNTAINS
THROUGH THE EVENING WITH ACCOMPANYING GOOD COVERAGE OF CLOUDS.

WE WILL CONTINUE TO ENTERTAIN THE POTENTIAL FOR THE WESTERN MOST
RAIN BANDS FROM IRENE TO REACH THE FAR EASTERN PART OF THE
FORECAST AREA...WITH A FOCUS ON THOSE REGIONS ALONG AND EAST OF A
LINE FROM A LYNCHBURG VIRGINIA TO REIDSVILLE NORTH CAROLINA LINE BY
SATURDAY MORNING. ALSO...WILL KEEP CHANCES UNDER THE LIKELY CATEGORY
FOR NOW. AS THE STORM HEADS NORTH ALONG THE COAST...ANTICIPATE
PRECIPITATION COVERAGE IN ROUGHLY THE SAME AREA THROUGH THE DAY
SATURDAY INTO EARLY SATURDAY NIGHT. SUSTAINED WINDS IN THE EAST MAY
REACH THE 20 TO 25 MPH RANGE WITH SOME GUSTS OF 30 TO 35 MPH
SATURDAY NIGHT.

BY EARLY SUNDAY MORNING...INDICATIONS ARE FOR THE SYSTEM TO BE
EXITING THE AREA FAIRLY RAPIDLY WITH PRECIPITATION ENDING IN THE
MORNING. AS HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY...IT WILL
HELP MAINTAIN A PRESSURE GRADIENT WITH THE DEPARTING SYSTEM.
NORTHWEST WINDS SHOULD INCREASE ACROSS THE AREA...WITH THE RIDGE
TOPS EXPERIENCING GUSTS IN THE 25 TO 30 MPH RANGE.

FOR TEMPERATURES...HAVE FAVORED A BLEND OF THE PREVIOUS FORECAST
WITH THE LATEST MAV AND MET MOS NUMBERS. DID FAVOR COOLER HIGHS AND
MILDER LOWS IN THE VICINITY OF THE POTENTIAL RAIN BAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 1230 PM EDT THURSDAY...

DURING THIS PORTION OF THE FORECAST...THE REGION WILL REMAIN IN AN
AREA OF GENERAL TROUGHINESS ACROSS THE EASTERN U.S. WITHIN THE MEAN
SYNOPTIC FLOW ACROSS THE COUNTRY. CLOSER TO THE SURFACE...A RIDGE OF
HIGH PRESSURE IS PROGGED TO SET UP OVER THE AREA HEADING INTO THE
MIDDLE PART OF NEXT WEEK. WHILE THERE ARE SOME WEAK DISTURBANCES
ALOFT WITHIN TROUGHINESS EXPECTED TO MOVE ACROSS THE AREA...WILL
LEAVE EACH DAY WITH A DRY FORECAST SAVE TUESDAY. WE HAVE BEEN
CARRYING A SLIGHT CHANCE OF STORMS ACROSS THE MOUNTAINS ON THIS DAY
WITH THE PASSAGE OF A FEATURE. LATEST OUTPUT FROM HPC STILL HINTS AT
THIS REALITY...SO WILL CONTINUE THE MENTION FOR THE SAKE OF
CONSISTENCY. TEMPERATURES SHOULD AS A WHOLE AVERAGE AROUND NORMAL
DURING THIS PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...

A SOLID LINE OF SHOWERS/TSTMS AHEAD OF A SFC COLD FRONT IS MOVG
INTO SE WV AND SW VA AT THIS TIME. SHOWERS AND TSTMS ARE ALSO
EXPECTED TO DEVELOP AHEAD OF THIS LINE SOON. END RESULT IS THAT
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ACROSS THE AREA...AND I
HAVE INCLUDED TEMPO GROUPS IN ALL OF THE BLACKSBURG FORECAST AREA
AIRPORTS EXCEPT FOR DANVILLE. STORMS REST OF THIS AFTERNOON INTO
EARLY EVENING WILL HAVE THE POTENTIAL FOR STRONG/POSSIBLY DAMAGING
WINDS...VERY HEAVY DOWNPOURS...AND A SLIGHT CHANCE OF LARGE HAIL.
HAVE INCLUDED WIND GUSTS TO 30 KNOTS IN THE TEMPO GROUPS.
CONVECTION SHOULD TAPER OFF AFTER 00Z/800 PM IN THE MTNS...AND
THEN BY 03Z/1100 PM IN THE PIEDMONT AS THE UPPER TROUGH PASSES
EAST OF THE AREA...AND WITH LOSS OF HEATING. OVERNIGHT...EXPECT
MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS AND CLEARING SKIES.
BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES TOWARD DAYBREAK. FOG
IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY MORNING ALL SITES.

THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH
FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND
STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR
CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS.

RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT
DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A
RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JJ
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 AM EDT THU AUG 25 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-261145-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
738 AM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED
STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE
POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 5:35 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT THU AUG 25 2011

VAZ044-045-058-059-252215-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
535 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX
AND PITTSYLVANIA COUNTIES...

AT 529 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHWEST OF HAMPDEN SYDNEY TO 5 MILES SOUTH OF RED HOUSE TO
BROOKNEAL TO GRETNA...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR CODY...MT AIRY...CHALK LEVEL...AND PHENIX
AROUND 540 PM...ABILENE AROUND 545 PM...CHARLOTTE COURT HOUSE AROUND
550 PM...NATHALIE...AND LEDA AROUND 555 PM...KEYSVILLE AND AND DRAKES
BRANCH AROUND 600 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 7848 3670 7864 3666 7859 3665 7861
      3669 7865 3669 7867 3667 7870 3661 7871
      3699 7953 3723 7876 3720 7864 3716 7861
      3715 7853 3709 7848 3708 7844

SK
Local storm report, Aug 25, 5:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             CANA                    36.58N 80.67W
08/25/2011  E0.25 INCH       CARROLL            VA   TRAINED SPOTTER

&&

TW
Local storm report, Aug 25, 5:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     S BENT CREEK            37.53N 78.83W
08/25/2011                   APPOMATTOX         VA   911 CALL CENTER

            TREE DOWN ON ROUTE 605 BENT CREEK RD

0450 PM     TSTM WND DMG     5 SE WINGINA            37.57N 78.65W
08/25/2011                   BUCKINGHAM         VA   911 CALL CENTER

            TREES DOWN ON WOODS RD

0512 PM     TSTM WND DMG     4 WNW SHEPPARDS         37.40N 78.55W
08/25/2011                   BUCKINGHAM         VA   911 CALL CENTER

            TREES DOWN ON RT 636

&&

JJACKSON
Local storm report, Aug 25, 6:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     4 NE HIXBURG            37.37N 78.62W
08/25/2011                   APPOMATTOX         VA   911 CALL CENTER

            TREES DOWN NEAR HURTSVILLE.

&&

TW
Special weather statement, Aug 25, 6:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT THU AUG 25 2011

VAZ058-059-252245-
CHARLOTTE VA-HALIFAX VA-
613 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES...

AT 611 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHEAST OF CHARLOTTE COURT HOUSE TO 5 MILES SOUTH OF CHARLOTTE
COURT HOUSE TO 5 MILES NORTHWEST OF CLOVER...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SAXE AROUND 620 PM...KEYSVILLE AROUND 630
PM...REDOAK AROUND 640 PM AND WYLLIESBURG AROUND 645 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 7848 3676 7860 3688 7885 3698 7874
      3718 7864 3715 7859 3715 7855 3715 7853
      3709 7848 3708 7844

SK
Special weather statement, Aug 25, 6:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU AUG 25 2011

VAZ033-034-044-045-252315-
BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
627 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN
AND PITTSYLVANIA COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PENHOOK...MOVING EAST AT 20 MPH. ANOTHER WAS LOCATED 3 MILES
SOUTHWEST OF HUDDLESTON ALSO MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH
TO CAPSIZE YOUR VESSEL.

THIS STORM WILL BE NEAR HUDDLESTON AROUND 645 PM...HUDDLESTON AROUND
650 PM...LEESVILLE AROUND 705 PM AND GRETNA AROUND 710 PM.

LAT...LON 3725 7928 3694 7931 3702 7975 3721 7970

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:54 PM EDTSpecial Weather StatementRNKBath51 min
Aug 25, 2:03 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington57 min
Aug 25, 2:45 PM EDTSpecial Weather StatementRNKRoanoke30 min
Aug 25, 2:46 PM EDTSpecial Weather StatementRNKBotetourt29 min
Aug 25, 3:00 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington, City of Lynchburg45 min
Aug 25, 3:03 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista57 min
Aug 25, 3:10 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt65 min
Aug 25, 3:28 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke47 min
Aug 25, 4:19 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, City of Lynchburg56 min
Aug 25, 4:23 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania67 min
Aug 25, 4:29 PM EDTSpecial Weather StatementRNKFranklin46 min
Aug 25, 4:51 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania39 min
Aug 25, 5:00 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham30 min
Aug 25, 5:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick43 min
Aug 25, 5:35 PM EDTSpecial Weather StatementRNKCharlotte, Halifax40 min
Aug 25, 6:13 PM EDTSpecial Weather StatementRNKCharlotte32 min
Aug 25, 6:19 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax26 min
Aug 25, 6:27 PM EDTSpecial Weather StatementRNKBedford48 min
Aug 25, 7:06 PM EDTSpecial Weather StatementRNKCarroll39 min
Aug 25, 7:31 PM EDTSpecial Weather StatementRNKCampbell44 min
Aug 25, 7:43 PM EDTSevere Thunderstorm WarningRNKCarroll47 min
Aug 25, 7:57 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville48 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.